Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 9, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Oct 21, 2019, 8:34 PM CDT for 10 counties in Illinois. It took effect at Oct 22, 2019, 3:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 8:34 PM CDT (01:34 UTC)
- In effect from
- Oct 22, 2019, 3:00 AM CDT
- Expired
- Oct 22, 2019, 3:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 69 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS73 KLOT 220134 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 834 PM CDT Mon Oct 21 2019 ...Very Windy Tuesday... ILZ003>005-008-010>012-019-020-220945- /O.NEW.KLOT.WI.Y.0009.191022T0800Z-191022T2000Z/ Winnebago-Boone-McHenry-Ogle-Lee-De Kalb-Kane-La Salle-Kendall- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, and Plano 834 PM CDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CDT TUESDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CDT Tuesday. * TIMING...Late tonight through mid-afternoon Tuesday. * WINDS...From the west-southwest gusting up to 45 to 50 mph. * IMPACTS...Gusty winds will likely blow around unsecured objects and create travel difficulties for high profile vehicles, especially on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MTF
3 follow-up statements
211 WWUS73 KLOT 220741 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 241 AM CDT Tue Oct 22 2019 ...Very Windy Tuesday... ILZ006-221545- /O.EXA.KLOT.WI.Y.0009.191022T0800Z-191022T2000Z/ Lake IL- Including the cities of Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, and Round Lake Beach 241 AM CDT Tue Oct 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect until 3 PM CDT this afternoon. * TIMING...Through mid-afternoon Tuesday. Highest winds this morning into the early afternoon. * WINDS...From the west-southwest gusting up to 45 to 50 mph. * IMPACTS...Gusty winds will likely blow around unsecured objects and create travel difficulties for high profile vehicles, especially on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ILZ003>005-008-010>012-019-020-221545- /O.CON.KLOT.WI.Y.0009.191022T0800Z-191022T2000Z/ Winnebago-Boone-McHenry-Ogle-Lee-De Kalb-Kane-La Salle-Kendall- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, and Plano 241 AM CDT Tue Oct 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * TIMING...Through mid-afternoon Tuesday. Highest winds this morning into the early afternoon. * WINDS...From the west-southwest gusting up to 45 to 50 mph. * IMPACTS...Gusty winds will likely blow around unsecured objects and create travel difficulties for high profile vehicles, especially on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KMD
329 WWUS73 KLOT 221527 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1027 AM CDT Tue Oct 22 2019 ILZ003>006-008-010>012-019-020-222000- /O.CON.KLOT.WI.Y.0009.000000T0000Z-191022T2000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-La Salle- Kendall- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, and Plano 1027 AM CDT Tue Oct 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * TIMING...Through mid-afternoon. * WINDS...From the west-southwest gusting up to 45 mph. * IMPACTS...Gusty winds will likely blow around unsecured objects and create travel difficulties for high profile vehicles, especially on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KJB
069 WWUS73 KLOT 221948 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 248 PM CDT Tue Oct 22 2019 ILZ003>006-008-010>012-019-020-222100- /O.EXP.KLOT.WI.Y.0009.000000T0000Z-191022T2000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-La Salle- Kendall- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock, Cary, Waukegan, Buffalo Grove, North Chicago, Highland Park, Mundelein, Gurnee, Round Lake Beach, Rochelle, Oregon, Mount Morris, Byron, Polo, Dixon, DeKalb, Sycamore, Aurora, Elgin, Ottawa, Streator, Peru, La Salle, Mendota, Marseilles, Oswego, Boulder Hill, Yorkville, and Plano 248 PM CDT Tue Oct 22 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... It will remain windy through sunset with occasional gusts of 40 to 45 mph but most locations will have gusts below 40 mph. $$ RC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Oct 21, 6:49 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 21, 6:49 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
649 PM CDT Mon Oct 21 2019
.SHORT TERM...
312 PM CDT
Through Tuesday night...
Main forecast concerns/challenges are with lingering shower and
thunderstorm chances this afternoon, and with strong winds/gusts
possible again tonight into Tuesday.
Deepening surface low continues to lift across the upper Midwest,
while associated front is swinging through the area. This setup
still supporting precip development across parts of northeast IL
and northwest IN. With greater large scale ascent departing to the
north, have noted the coverage of this precip lower over the last
couple of hours. Think the current scattered development will
likely remain before this precip exits over the next couple of
hours, with support still likely stemming from the front. As
previously thought, thunder has remained really limited with no
change to this trend expected. However, before this precip exits
over the next couple of hours, an isolated storm producing brief
heavy downpours will be possible. Mainly dry conditions then
expected for most locations tonight through Tuesday. With a large
upper level trough and cyclonic flow in place, isolated to
scattered light showers will be possible across parts of northern
IL Tuesday morning.
Winds continue to veer to a south southwest direction this
afternoon in the wake of the surface trough/front, with gusts in
the 30-40 mph range. For the remainder of the afternoon, should
see these similar winds/gusts, and possibly into part of the
evening. However, still monitoring the potential for stronger
winds/gusts returning later tonight into Tuesday morning. CAA will
be the trend during this time, however, there is still some
uncertainty on the extent of the mixing tonight. If we mix more
than current guidance is showing, than gusts approaching 45 mph or
higher will be a concern. If this were to occur, locations across
north central would be the areas to monitor. The threat of these
stronger winds/gusts is also possible on Tuesday especially as
daytime mixing occurs. The frequency of these gusts may not be too
high though, as guidance is showing the flow weakening during
this time.
Rodriguez
&&
.LONG TERM...
300 PM CDT
Wednesday through Monday...
A warm front will lift back into the area ahead of another
pacific disturbance in NW flow aloft shifting out of the Canadian
provinces. This disturbance is slated to translate down the left
over front late Wednesday, bringing the next bout of precipitation
chances to the area. Even though warm advection looks fairly
stout with this next wave, it will have to work hard against a
very dry atmospheric column. Thus, we've continued to cap pops in
the slight to low-end chance category Wednesday afternoon and
evening from I-80 and north, highest chances far north. High
temperatures will be just on the cool side of normal for most,
ranging from the mid to upper 50s I-80 and north to upper 50s to
low 60s south of I-80.
This system will drive a cold front through the region Wednesday
night into Thursday, with dry conditions in its wake for most
areas. The NAM is a bit more aggressive with precip potential with
the frontal passage, and appears to be an outlier at this time. In
addition, behind the front, tightening thermal gradient aloft
could support f-gen driven banded light rain into portions of
central Illinois and Indiana Thursday afternoon and evening. Best
chances of this appear to be mostly south of the CWA, but do have
some slight chance PoPs for areas south of I-80. Clouds and cool
advection will keep temps Thursday only in the upper 40s to lower
50s north of I-80 and lower to mid 50s south.
Temperatures by Friday morning may drop to near or below freezing
across a good chunk of northern Illinois outside of Chicago,
especially if clouds can clear out. Friday will be another cool
day in the upper 40s to lower 50s but likely with light winds and
a good deal of sun during daylight hours. After a chilly night
Friday night and start to Saturday, it now appears return
southerly flow will be quicker to return on Saturday, yielding
close to seasonable highs for the last weekend of October. Models
diverge into Sunday, with recent runs of the ECMWF lifting a
southern branch system northeastward across the region. Given
large model variance and thus lower confidence, have only slight
chance to lower chance PoPs for Saturday night into Sunday.
Temperature departures will be driven by whether there is precip
in the area. Whatever happens Sunday, the last work week of
October should get off to a dry and near seasonable start Monday.
Castro
&&
.AVIATION...
For the 00Z TAFs...
Primary aviation weather concerns this period are focused on a
continued period of strong and gusty winds, potential for MVFR
(and at times near IFR) cigs, as well as sporadic rain chances
late tonight and through Tuesday morning.
Surface wind gusts are beginning to relax just a bit, and expect
that we'll see a relative "minimum" in gustiness this evening
before another surge develops late tonight. Nighttime microphysics
RGB imagery reveals an eastward-advancing shield of (VFR) stratus
which will continue incrementally working into the Chicago-area
terminals this evening.
A strong low-level jet, which is presently dropping down the
western flanks of the potent storm system to our west, is expected
to curl into the region later tonight. As this occurs, cigs will
drop to MVFR (and may flirt with IFR at times especially near RFD,
ORD, and DPA into Tuesday morning). At the same time, winds are
expected to pick back up with gusts at times possibly reaching
into the 35 to even lower 40 kt range. Winds will slowly veer
through a 230 to eventually a 260 direction by Tuesday
afternoon/evening. There may be just enough low-level instability
to eke out some showers into Tuesday morning as well. At this
time, felt that a PROB30 was the best way to address the somewhat
lower coverage expected closer to the Chicago-area TAF sites,
while a TEMPO group has been added for RFD later tonight/Tuesday
AM.
Carlaw
&&
.MARINE...
The stronger gales which were observed across the nearshore waters
earlier today have since diminished, however, do think winds/gusts
will increase once again into this evening and the overnight
hours. More prevailing gales are still likely tonight into
Tuesday, with no big changes to the Gale headline. Did move up the
start time of the warning though, to account for a slightly
earlier arrival of the stronger gusts.
Rodriguez
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Lakeshore Flood Advisory...ILZ014 until 9 PM Monday.
IN...None.
LM...Gale Warning...nearshore waters until 9
PM Tuesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Oct 21, 3:45 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 345 PM CDT Mon Oct 21 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222045- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 345 PM CDT Mon Oct 21 2019 /445 PM EDT Mon Oct 21 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Non thunderstorm wind Risk. DISCUSSION... A period of strong and gusty winds is expected tonight into Tuesday morning. Wind gusts of 35 to 40 mph will be likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Non Thunderstorm Wind Risk. Thursday and Friday... Significant Frost and or Freeze Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-222045- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 345 PM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Gale force winds and or very hazardous waves are likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Gale force winds and or very hazardous waves are likely. Rodriguez Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Local storm report, Oct 21, 7:45 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
745 PM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND DMG LANSING 41.57N 87.54W
10/21/2019 COOK IL PUBLIC
CORRECTED FOR TIME. PUBLIC REPORT VIA
TWITTER OF MULTIPLE LARGE TREE BRANCHES DOWN
IN THE AREA.
&&Local storm report, Oct 21, 7:52 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
752 PM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG EAST CHICAGO 41.64N 87.45W
10/21/2019 LAKE IN PUBLIC
LARGE TREE DOWNED ONTO HOME. TIME ESTIMATED.
1000 AM NON-TSTM WND DMG HIGHLAND 41.55N 87.45W
10/21/2019 LAKE IN PUBLIC
MANY LARGE BRANCHES DOWN THROUGHOUT THE
COUNTY.
0940 AM NON-TSTM WND DMG BEECHER 41.34N 87.62W
10/21/2019 WILL IL LAW ENFORCEMENT
TWO LARGE TREES SPLIT, ONE ONTO POWER LINES.
TIME ESTIMATED.
0935 AM TSTM WND DMG HERSCHER 41.05N 88.10W
10/21/2019 KANKAKEE IL LAW ENFORCEMENT
A FEW POWER LINES DOWNED. TIME ESTIMATED.
0955 AM NON-TSTM WND DMG LANSING 41.57N 87.54W
10/21/2019 COOK IL PUBLIC
CORRECTED FOR TIME. PUBLIC REPORT VIA
TWITTER OF MULTIPLE LARGE TREE BRANCHES DOWN
IN THE AREA.
&&
MTFNearby
Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.